New perturbation bounds for unitary polar factors

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

23 Scopus Citations
View graph of relations


Related Research Unit(s)


Original languageEnglish
Pages (from-to)362-372
Journal / PublicationSIAM Journal on Matrix Analysis and Applications
Issue number2
Publication statusPublished - 2004


In this paper, we present some new perturbation bounds for polar decompositions in the Frobenius norm. We prove that under any active condition of the perturbation being small, our bounds always improve previous bounds. Some perturbation bounds in the spectral norm and general unitarily invariant norms are also given.

Research Area(s)

  • Perturbation bound, Polar decomposition, Singular value decomposition